MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TEMPORARY FIXATION PIN W/HXC; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TEMPORARY FIXATION PIN W/HXC; MISC ORTHO SURGICAL INSTR
Catalog Number SD03.161.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement reported device is an instrument and is not implanted/.Explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the temporary fixation pin was found broken in a pan on an unknown date.It was also reported that the piece of the temporary fixation pin that broke off was discarded and the broken shaft was immediately taken out of use.There was no surgical delay and patient involvement reported.There was no additional information is available.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 03.161.057, synthes lot # 6650183, supplier lot # na: release to warehouse date: 15sep2011.Material record review (mrr) was generated during production for not a uniform finish and bend on all 15 devices of the 15 piece lot.The devices were reworked by removing the existing etch and then re-etching and passivating the devices as specified.This visual non-conformance is not relevant to the complaint condition as the devices were reworked and determined to not impact the tip breaking.During the rework 5 devices were identified as bent.The devices were dispositioned ¿use as is¿ and is not relevant to the complaint condition as the non-conformance was determined to not adversely affect form, fit, of function.Material record review (mrr) was generated during production for the shaft component for an oversized alignment hole.All 15 devices of the 15 piece lot were found to be nonconforming and were dispositioned ¿use as is¿.This feature assists in aligning the shaft prior to welding and was determined to not adversely affect the function of the instrument post welding.Thus, this non-conformance is determined to not be relevant to the complaint condition.Review of the dhr and the certificates of conformance for the two shaft component (03.661.125) lots 6434939 and 6343874 which went into the final device showed that the material and hardness were correct per the specification with no non-conformance noted and that there were no issues during the manufacture of these components that would contribute to this complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the temporary fixation pin was received with the distal threads broken off.The break is roughly transverse and located as the base of the start of the threads.The broken threaded portion was not returned.The balance of the device shows surface wear consistent with use and which would not impact the functionality.It was determined that the received condition does agree with the complaint description.Document/specification review: the relevant drawings, reflecting the current and manufactured revision, were reviewed; during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Dimensional inspection: inspection of the minor diameter of the distal threads adjacent to the break measured and is within the specification per relevant drawing.Inspection of the outer diameter of the shaft adjacent to the start of the threads measured and is within the specification per relevant drawing.Conclusion: in conclusion, the complaint condition is confirmed as the distal threads are broken off as reported.No definitive root cause was able to be determined as the circumstances surrounding the event and over the approximate 6.5year lifespan are unknown.However, no design or manufacturing defect or deficiency was observed during the investigation.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TEMPORARY FIXATION PIN W/HXC
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7494980
Report Number2939274-2018-52079
Device Sequence Number19403638
Product Code LXH
UDI-Device Identifier10705034711720
UDI-Public(01)10705034711720
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD03.161.057
Device Lot Number6650183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer05/16/2018
06/22/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/06/2018
06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1